Ramapril be aware

I am posting this message just to pass on information it is not intended to scare or make people stop taking Rampril.

I was prescribed Ramapril as part of my cocktail of drugs for my heart problems. I had been taken it for a couple of years. One morning I suddenly felt very unwell couldn't swallow I thought I was having a heart attack. I eventually dialled 999. To cut along story short I had Anaphylactic Shock. This was caused by the Ramapril. Apparently this is a known reaction to Ramapril and can happen at any time even after taking it for years.

Please do not stop taking Ramapril as this reaction is pretty rare. I just think users should be made aware so that they can react quicker than I did if they suspect a reaction.

Not all of the medical staff are aware of Ramapril causing his type of reaction. And it is very unusual to suddenly have a severe reaction to something you have used for sometime. I went to an allergy clinic who diagnosed the allergy to ramapril. It went undiagnosed until several months after my attack. Its scary to think I was a walking time bomb. It takes up to 6 months to get ythedrug out of your system.

6 Replies

  • That's interesting, BUT don't all rate and Rytham control drugs have dangerous side effects?

  • You are right all meds can have side effects. The. Difference with this is it comes out of the blue and you can be taking it for years and then suddenly have a reaction. This happened to me 2 years ago so I am fine now, but I have to carry an epipen with me and as per other comments on this site it puts up my travel insurance.

    I just want people to be aware that Ramipril can have this side effect as your health professional may not be aware and it is potentially life threatening. But saying that it is a rare side effect. So don't stop taking it.

  • Wow - hope you are ok now?? Or are you on your 6 months count down?

    I live alone and have found the trickiest thing is knowing when to act promptly and what is medical emergency and what to sit on and wait and see. You see both sides on this site but I think we have a collective responsibility to shout loud and clear if we see concerning symptoms being reported by folk on this site that should really be calling 999 (or emergency services in other countries - I am always thinking that the Australian contributors are stressing awake in the middle of the night!).

    You do right to highlight this, thank you.


  • Glad you got it sorted Sherrill. I was on Ramipril a couple years ago for awhile and the side effects of giddiness were very difficult. Otherwise interesting to know. Although it's true to say all these drugs have dreaded side effects even in the long term.


  • So glad you're okay - I just told my hubby, who takes it for high blood pressure. At least he knows now!


  • I was put on Ramapril after a closer of a ASD between my atriums. I was unable to tolerate it due to it lowering my blood pressure to much. Never hear of such a reaction. Ta for the info.

You may also like...